Reticulate and Stellate Acral Pigmentation Associated with Systemic Lupus Erythematosus and High Titers of Circulating Anticardiolipin Antibodies: A Possible Association with Acral Microlivedo

December 2003 | Volume 2 | Issue 6 | Case Reports | 674 | Copyright © December 2003

Noah S. Scheinfeld, JD, MD; Damian D. DiCostanzo, MD and Steven R. Cohen, MD, MPH

Abstract
A Hispanic man with a twenty-eight year history of systemic lupus erythematosus (SLE) and a high titer of anticardiolipin IgG antibodies was noted to have reticulate and stellate acral pigmentation. The patient reported that hand swelling and erythema developed soon after the diagnosis of SLE was established. This episode resolved quickly without recurrence or immediate sequelae. We postulate that this eruption was related to SLE and anticardiolipin antibodies. Reticulate and stellate acral pigmentation should be considered a possible manifestation of SLE and high titers of anticardiolipin antibodies, or a consequence of therapy.